Cold turkey from mirtazapine 15mg

I was started on mirtazepine 15mg September 2016 for insomnia ....It did help a bit but I noticed my body becoming bloated and heavier !!! socks were leaving a ridge and they were not tight ones .Anyhow I've come to Thailand with my partner for 4 weeks ..The sun reacted with the drug leaving my skin with an itchy rash and rashes bumps (..I usually take a nice golden tan )..I stopped the tablet on Sunday pm and have been feeling really unwell..flu like symptoms...aching all over, chronic fatiigue diarrhoea, bad headaches and queasy tummy .I'm also burning up at nite but then it eases again ..How long does anyone think these symptoms will last !!! don't want it to ruin the rest of my holidays :(

Skip

Featured Content

Anxiety affects us all

Come and join our community. Get advice and support on thousands of topics around anxiety.

Take a look!

Featured by HealthUnlocked

8 Replies

oldestnewest
  • Hello

    I don't have the answer to how long and sorry you are going through this on Holiday but I would never personally come of medication and go cold turkey with out a Doctors advice

    They may have told you to start reducing the dose rather than going Cold Turkey

    Would there be a Doctor you could see or a chemist there you could ask proper medical advise on this ?

    I do hope you manage to enjoy the rest of your holiday :-)

    Take Care x

  • Thanks for replying , I did seek the advice of my sister who is a gp and she said to stop it no need to taper :(

  • Could you possibly contact her again and tell her how you are feeling and see what she says ?

    If she is a GP she will be able to give you the best advise on this one :-)

    I do hope you do not feel like this for long , sounds so lovely where you are :-) x

  • Yes I'll do that it's so disappointing to be feeling like this in Thailand ! its a lovely place to visit

  • I hope she can give you some answers to help :-)

    I can only imagine , I bet it is fantastic where you are , like a whole new world to what we are used to I sincerely do hope you manage to enjoy the rest of your stay :-) x

  • Side effects of mirtazapine are bloating and water retention, I take half a day as I'm finding the weight gain unbearable. Try halving the tab and see how you feel, hope this helps.

  • You are going through withdrawal...Never stop medication like this cold turkey you need to taper off slowly! I just decreased my dose of lexapro from 20mg to 10mg and it has taken me 7 weeks to stabilize on the 10mg! I had flu like symptoms, nausea,diarrhea,dizziness,heart palpitations,jitters,hit/cold sweats! This drug has altered the chemicals in your body and it will take time to heal. I will never decrease that fast again so by going cold turkey you just put your body into chaos. I would reinstate your pills and the withdrawal symptoms you are having should go away then look on the internet to find out how to taper off mirtazapine slowly.. good luck!

  • Thank you for your advice

You may also like...